Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 267, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 16, 2012, 7:13 PM CDT for Giles County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2012, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 16, 2012, 7:34 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2447 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1448 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711 WUUS54 KOHX 170013 SVROHX TNC055-170115- /O.NEW.KOHX.SV.W.0267.120717T0013Z-120717T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 713 PM CDT MON JUL 16 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL GILES COUNTY IN MIDDLE TENNESSEE... * UNTIL 815 PM CDT * AT 701 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND LARGE HAIL. THE STORM WAS NEAR ELKTON... AND NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... ELKTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3504 8704 3523 8703 3524 8683 3503 8683 TIME...MOT...LOC 0012Z 024DEG 4KT 3513 8694 $$ FORECASTER: 19
1 follow-up statement
136 WWUS54 KOHX 170034 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 734 PM CDT MON JUL 16 2012 TNC055-170043- /O.CAN.KOHX.SV.W.0267.000000T0000Z-120717T0115Z/ GILES TN- 734 PM CDT MON JUL 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GILES COUNTY IS CANCELLED... DOPPLER WEATHER RADAR INDICATES THAT THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED CONSIDERABLY AND HAS DROPPED BELOW SEVERE THRESHOLD. LAT...LON 3504 8704 3523 8703 3524 8683 3503 8683 TIME...MOT...LOC 0033Z 024DEG 4KT 3511 8695 $$ 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:38 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 16, 3:38 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 338 PM CDT MON JUL 16 2012 .DISCUSSION... FORECAST QUANDARIES...TEMPS AND SHWR/TSTM CHANCES LATE WEEK INTO EARLY NEXT WEEK. AS FOR TONIGHT...AS THE EVENING PROGRESSES AND DIURNAL INFLUENCES SUBSIDE...WILL TRANSITION FROM A SLIGHT CHANCE OF EVENING SHWRS/TSTMS TO LOCATIONS DRY THRU THE REMAINDER OF TONIGHT. AFTER MIDNIGHT... MOST LOCATIONS WILL HAVE THE POTENTIAL...AS THE LATE NIGHT HRS PROGRESS... FOR PATCHY FOG DEVELOPMENT. AS FOR TEMPS...ESPECIALLY AROUND METRO NASHVILLE...CONSENSUS MODEL HEAT ISLAND EFFECT A LITTLE TO PRONOUNCED WITH LOW TEMPS TRENDS AS OF LATE...AND WILL LOWER BY A COUPLE OF DEGREES. GFS MOS MAY BE TOO COOL FOR THE PLATEAU AND LEANED TOWARD WARMER NAM MOS VALUES. AS FOR TUE THRU WED NIGHT...WITH THE GENERAL PERSISTENCE OF AN UPPER LEVEL RIDGING PATTERN...A SFC RIDGING PATTERN GENERALLY PROVIDING A TAP TO SOUTHERLY MOISTURE FLOW...AND DIURNAL HEATING INFLUENCES...BELIEVE A PATTERN OF MAINLY LATE MORNING TO EARLY EVENING SHWRS/TSTMS WILL OCCUR ON TUE THRU WED. THERE MAY EVEN BE A SLIGHT STRENGTHENING IN THE UPPER LEVEL RIDGING PATTERN TO PROVIDE A LITTLE MORE SUBSIDENCE TO INCREASE HIGHS BY A FEW DEGREES...AND WITH A RELATIVELY RICH SUMMERTIME MOISTURE PATTERN IN PLACE...DURING THE AFTERNOON HRS...THIS WILL RESULT IN HEAT INDEX VALUES APPROACHING 103 TO 104 DEGREES FOR LOCATIONS W OF THE PLATEAU. CAN NOT TOTALLY RULE OUT A LOCATION HERE OR THERE HAVING HEAT INDICES VALUES AROUND 105 DEGREES...BUT AT THIS TIME JUST DO NOT THINK IT WILL BE WIDESPREAD ENOUGH TO WARRANT AN ADVISORY. THUS...AND IN AGREEMENT WITH OUR OFFICES TO OUR NORTH...NEAR PRESS TIME...WILL ISSUE AN SPS HIGHLIGHTING HEAT INDEX VALUES IN THE 103 TO 104 RANGE FOR TUE AND WED. THUS...EXPECT HIGHS TUE AND WED TO BE IN THE MID 90S...AROUND 90 PLATEAU WITH LOWS IN THE LOWER 60 MID 70S...UPPER 60S TO AROUND 70 PLATEAU. AS FOR THE REMAINDER OF THE FORECAST PERIOD...AS MENTIONED IN THIS MORNINGS DISCUSSION...THE ANTICYCLONE THAT HAS BEEN FEEDING THE SE U.S. WITH SUCH RICH MOISTURE WILL SLOWLY TRANSLATE WESTWARD AND MIX WITH THE DRIER RIDGE OVER THE MIDWEST. THIS WILL TRANSITION OUR H5 FLOW TO NORTHWEST BY THU. GFS...AND TO SOME EXTENT THE EURO NOW TOO...NEVER LETS UP THE DEEP MOISTURE ADVECTION. HOWEVER... OVERALL...THE NAM/DGEX SEEMS TO NOT KEEP AS MUCH MOISTURE ACROSS THE MID STATE. SOME CONTINUANCE IS EXPECTED IN THE OVERALL SFC HIGH PRESSURE PATTERN AND GULF MOISTURE ADVECTION PATTERN AS A SFC FRONT SLOWLY MOVES SWD CLOSER TO THE MID STATE BY FRI NIGHT INTO SAT...BUT WITH UPPER LEVEL FLOW TRANSITIONING TO A MORE NWLY NATURE...UPPER LEVEL DISTURBANCES WILL PLAY A BIGGER PART IN INDUCING SHWR/TSTMS ACTIVITY. OVERALL...AM STICKING WITH THE EURO SOLUTION FOR THE POSSIBLE MOVEMENT INTO AND THRU THE MID STATE ON SAT OF THE ABOVE MENTIONED FRONT...BUT OVERALL CONFIDENCE IS NOT TOO HIGH ON ANY PARTICULAR MODEL SOLUTION. WILL LEAN CLOSE TO PREVIOUS FORECAST REASONING WITH A GENERAL TYPICAL SUMMERTIME PATTERN FOR POPS WITH CHANCE OF SHWRS/TSTMS DURING THE DAY AND A SLIGHT CHANCE OF SHWRS/TSTMS DURING THE EVENING HOURS. AFTERNOON HIGH TEMPS WILL BE IN THE LOW TO MID 90S...BY 80S PLATEAU FROM THU THRU THE FIRST PART OF NEXT WEEK. LOWS DURING THIS TIME PERIOD WILL BE IN THE LOW TO MID 70S...MID TO UPPER 60S PLATEAU. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 95 73 96 / 20 30 20 30 CLARKSVILLE 70 93 72 95 / 20 30 20 30 CROSSVILLE 68 89 69 90 / 20 40 30 40 COLUMBIA 71 95 72 96 / 20 30 20 30 LAWRENCEBURG 70 95 72 95 / 20 30 20 30 WAVERLY 71 94 72 96 / 20 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, Jul 16, 5:47 AM CDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 547 AM CDT MON JUL 16 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-171100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 547 AM CDT MON JUL 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH LOCALLY HEAVY RAIN AND GUSTY WINDS POSSIBLE. LOCALIZED FLOODING WILL BE POSSIBLE WITH THE HEAVIEST DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON HOURS THROUGHOUT THE WEEK. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH LOCALIZED FLOODING POTENTIAL. HEAT INDEXES WILL RISE INTO THE TRIPLE DIGITS BY MID WEEK AND BECOME HAZARDOUS TO THOSE WORKING OUTDOORS WITH RESPIRATORY ISSUES AND HEAT RELATED ILLNESSES. TB12
In the hours before
Special weather statement, Jul 16, 3:57 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 357 PM CDT MON JUL 16 2012 TNZ005>010-022>031-056>064-075-077-093>095-171000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI 357 PM CDT MON JUL 16 2012 ...HEAT INDICES APPROACHING 103 TO 104 DEGREES EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU... EXPECTED HOT...MOIST CONDITIONS UNDER HIGH PRESSURE AT THE SURFACE AND ALOFT WILL RESULT IN DANGEROUS HEAT INDICES BOTH TUESDAY AND WEDNESDAY AFTERNOONS. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE MID 90S BOTH DAYS. WITH DEWPOINTS RANGING FROM THE UPPER 60S TO LOWER 70S...RESULTANT HEAT INDICES SHOULD TOP OUT IN THE 103 TO TO 104 DEGREE RANGE BOTH TUESDAY AND WEDNESDAY AFTERNOONS FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU. USE CAUTION IF YOU HAVE PLANS TO BE OUTDOORS DURING THE AFTERNOON AND EARLY EVENING HOURS. DRINK PLENTY OF WATER AND NON ALCOHOLIC FLUIDS...AND WEAR LIGHT WEIGHT...LIGHT COLORED CLOTHING. REMEMBER TO NOT LEAVE CHILDREN... THE ELDERLY...OR EVEN PETS IN A LOCKED UP CAR...EVEN IF THE WINDOWS ARE ROLLED DOWN. IF YOU HAVE TO BE OUTSIDE... TAKE FREQUENT BREAKS IF POSSIBLE IN AIR CONDITIONED FACILITIES. 31
Special weather statement, Jul 16, 4:33 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT MON JUL 16 2012
TNZ061-162230-
MARSHALL-
433 PM CDT MON JUL 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR MARSHALL COUNTY...
AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTH OF LEWISBURG...NEARLY STATIONARY.
THIS STORM MAY PRODUCE BRIEF WIND GUSTS OF 30 TO 40 MPH...WHICH CAN
BREAK LIMBS FROM TREES AND TOPPLE POORLY ROOTED WEAK TREES. IN ADDITION
TO THE WIND...YOU CAN EXPECT TORRENTIAL DOWNPOURS AND RAINFALL RATES
OF ONE HALF TO ONE INCH AN HOUR...WHICH MAY CAUSING PONDING OF WATER IN
LOW LYING AND POORLY DRAINED AREAS.
LAT...LON 3567 8680 3571 8672 3569 8664 3559 8666
3558 8679
19Special weather statement, Jul 16, 4:46 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 446 PM CDT MON JUL 16 2012 TNZ005>010-022>031-056>064-075-077-093>095-171000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...CAMDEN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...WOODBURY...SMITHVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...WAYNESBORO...LAWRENCEBURG...PULASKI 446 PM CDT MON JUL 16 2012 ...HEAT INDICES APPROACHING 103 TO 104 DEGREES EXPECTED TUESDAY AND WEDNESDAY AFTERNOONS FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU... EXPECTED HOT...MOIST CONDITIONS UNDER HIGH PRESSURE AT THE SURFACE AND ALOFT WILL RESULT IN DANGEROUS HEAT INDICES BOTH TUESDAY AND WEDNESDAY AFTERNOONS. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE MID 90S BOTH DAYS. WITH DEWPOINTS RANGING FROM THE UPPER 60S TO LOWER 70S...RESULTANT HEAT INDICES SHOULD TOP OUT IN THE 103 TO TO 104 DEGREE RANGE BOTH TUESDAY AND WEDNESDAY AFTERNOONS FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU. USE CAUTION IF YOU HAVE PLANS TO BE OUTDOORS DURING THE AFTERNOON AND EARLY EVENING HOURS. DRINK PLENTY OF WATER AND NON ALCOHOLIC FLUIDS...AND WEAR LIGHT WEIGHT...LIGHT COLORED CLOTHING. REMEMBER TO NOT LEAVE CHILDREN... THE ELDERLY...OR EVEN PETS IN A LOCKED UP CAR...EVEN IF THE WINDOWS ARE ROLLED DOWN. IF YOU HAVE TO BE OUTSIDE... TAKE FREQUENT BREAKS IF POSSIBLE IN AIR CONDITIONED FACILITIES. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:21 PM CDT | Special Weather Statement | OHX | Cannon | 39 min |
| Jul 16, 8:59 PM CDT | Special Weather Statement | OHX | Cannon | 2 hr |
| Jul 16, 9:01 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 29 min |
| Jul 16, 9:12 PM CDT | Areal Flood Advisory | OHX | Cannon, Warren | 63 min |
| Jul 17, 5:49 PM CDT | Special Weather Statement | OHX | Wayne | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.